Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Universal uniform Eberlein compact spaces
HTML articles powered by AMS MathViewer

by M. Bell PDF
Proc. Amer. Math. Soc. 128 (2000), 2191-2197 Request permission


A universal space is one that continuously maps onto all others of its own kind and weight. We investigate when a universal Uniform Eberlein compact space exists for weight $\kappa$. If $\kappa = 2^{<\kappa }$, then they exist whereas otherwise, in many cases including $\kappa = \omega _1$, it is consistent that they do not exist. This answers (for many $\kappa$ and consistently for all $\kappa$) a question of Benyamini, Rudin and Wage of 1977.
Similar Articles
Additional Information
  • M. Bell
  • Affiliation: Department of Mathematics, University of Manitoba, Winnipeg, Manitoba, Canada R3T 2N2
  • Email:
  • Received by editor(s): May 5, 1998
  • Received by editor(s) in revised form: September 6, 1998
  • Published electronically: February 25, 2000
  • Additional Notes: The author would like to thank NSERC of Canada for support for this research.
  • Communicated by: Alan Dow
  • © Copyright 2000 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 128 (2000), 2191-2197
  • MSC (1991): Primary 54D30, 54A25; Secondary 54C20, 54H10
  • DOI:
  • MathSciNet review: 1676311